Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 89, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2025, 5:16 PM EDT for Lake County, Orange County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 27, 2025, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WUUS52 KMLB 272116 SVRMLB FLC069-095-272145- /O.NEW.KMLB.SV.W.0089.250627T2116Z-250627T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 516 PM EDT Fri Jun 27 2025 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... West central Lake County in east central Florida... Northwestern Orange County in east central Florida... * Until 545 PM EDT. * At 516 PM EDT, a severe thunderstorm was located over Howey-In-the-hills, moving northeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Eustis, Tavares, Mount Dora, Howey-In-the-hills, and Lake Griffin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2862 8164 2862 8190 2893 8185 2888 8159 TIME...MOT...LOC 2116Z 203DEG 16KT 2871 8177 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Weitlich
2 follow-up statements
326 WWUS52 KMLB 272131 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 531 PM EDT Fri Jun 27 2025 FLC069-095-272145- /O.CON.KMLB.SV.W.0089.000000T0000Z-250627T2145Z/ Lake FL-Orange FL- 531 PM EDT Fri Jun 27 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WEST CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... At 531 PM EDT, a severe thunderstorm was located over Tavares, moving north at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Eustis, Tavares, Mount Dora, Howey-In-the-hills, and Lake Griffin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2862 8164 2862 8190 2893 8185 2888 8159 TIME...MOT...LOC 2131Z 199DEG 7KT 2881 8175 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Weitlich
131 WWUS52 KMLB 272144 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 544 PM EDT Fri Jun 27 2025 FLC069-095-272153- /O.EXP.KMLB.SV.W.0089.000000T0000Z-250627T2145Z/ Lake FL-Orange FL- 544 PM EDT Fri Jun 27 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES WILL EXPIRE AT 545 PM EDT... The severe thunderstorm which prompted the warning has weakened. Therefore, the warning will be allowed to expire. However gusty winds and heavy rain are still possible with this thunderstorm. LAT...LON 2862 8164 2862 8190 2893 8185 2888 8159 TIME...MOT...LOC 2143Z 203DEG 16KT 2885 8173 $$ Weitlich
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 2 hours 1 minute earlier. Its key messages:
- Issued at 315 PM EDT Fri Jun 27 2025
- An active weather pattern persists into next week, with a Marginal Risk (1/5) for severe weather today.
- Hot temperatures and increasing humidity will lead to peak heat indices 100 to 105 degrees. Proper precautions should be taken to prevent heat-related illnesses. Look before you lock!
- Moderate risk of rip currents continues at area beaches through the weekend.
Area forecast discussion, Jun 27, 3:15 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 315 PM EDT Fri Jun 27 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 315 PM EDT Fri Jun 27 2025 - An active weather pattern persists into next week, with a Marginal Risk (1/5) for severe weather today. - Hot temperatures and increasing humidity will lead to peak heat indices 100 to 105 degrees. Proper precautions should be taken to prevent heat-related illnesses. Look before you lock! - Moderate risk of rip currents continues at area beaches through the weekend. && .DISCUSSION... Issued at 315 PM EDT Fri Jun 27 2025 Current-Tonight...Convection has developed along much of the east central Florida coast this afternoon, with outflow boundaries from the convection helping to propagate further development inland. This is forecast to continue over the next several hours, with increasing coverage of showers and storms anticipated across the interior. While storms have so far remained sub-severe, the area does continue to remain under a Marginal Risk (1/5) for severe weather. The 15Z XMR sounding showed MLCAPE up to 2000 J/kg and modest low-level lapse rates (7.1 C/km), with prevailing southwest steering flow winds. Gusty winds and lightning continue to be the primary concerns, with small hail possible in stronger storms. Shear and SRH remains unfavorable, though brief funnel cloud or tornado development cannot be ruled out along boundary collisions. Activity is forecast to diminish into the overnight hours, with ongoing activity anticipated across the offshore waters. Lows overnight in the low to mid 70s. This Weekend...An active summertime weather pattern is forecast to persist across east central Florida through the weekend. The Atlantic ridge extends westward towards the peninsula, remaining draped across central Florida. Prevailing south-southwest flow will continue to bring moisture northward across the peninsula, with PWATs up to 2 inches possible locally. The east coast sea breeze is forecast to develop each afternoon, struggling to move inland due to west-southwest winds aloft. Showers and storms are anticipated to develop along the sea breeze, with an eventual sea breeze collision across the eastern half of Florida coinciding with the greatest coverage each day. 500 mb temperatures remain around -8 to -7C, with modest low-level lapse rates continuing to help support convective development. Storm threats continue to be lightning strikes, gusty winds up to 50 mph, small hail, and heavy downpours. Minor flooding in some spots may be possible, particularly where showers and storms have little movement and in places that have received sufficient rainfall from previous days. Any activity that develops is forecast to diminish into the overnight hours, with showers and storms continuing across the local Atlantic waters. Outside of convection, temperatures reach the low 90s on Saturday, and the upper 80s to low 90s on Sunday. Peak heat indices are forecast to reach 100 to 103 on Saturday, remaining in the upper 90s on Sunday. Lows stay near normal in the low to mid 70s. Next Week (previous modified)...The Atlantic ridge axis remains draped over the local area early next week, then is forecast to drift southward through late week. Meanwhile, the second upper level low meanders around the Florida peninsula and the eastern Gulf. A summer-time pattern will, therefore, continue, with south to southwesterly winds supporting a continued collision over the forecast area. High coverage of afternoon/evening showers and storms is expected to continue through the holiday and towards the end of the week, with PoPs 60-70% each day. Heat will remain a concern due to humid conditions and heat indices 100-105 degrees. Residents and visitors should continue to use caution if spending prolonged periods outside. && .MARINE... Issued at 315 PM EDT Fri Jun 27 2025 The Atlantic high is forecast to remain generally in place, resulting in favorable boating conditions across the local Atlantic waters outside of convection. Southwesterly winds remain below 15 knots each day, becoming more southeasterly each afternoon along the coast as the east coast sea breeze develops and attempts to move inland. Seas stay between 1 to 3 feet through the weekend and into next week. The persistent southwest flow will lead to offshore-moving showers and storms developing in the afternoons along the sea breeze, with ongoing activity forecast across the offshore waters during the overnight hours. Any storms that develop may be capable of producing frequent lightning strikes, wind gusts in excess of 34 knots, small hail, and heavy downpours. .AVIATION... (18Z TAFs) Issued at 135 PM EDT Fri Jun 27 2025 Convection has fired off along the coast, with TEMPOs in effect through 20Z for reduced VIS and CIGs due to TSRA. Coverage of showers and storms are forecast to to increase across the interior through the remainder of this afternoon, with TEMPOs across the interior terminals from 18 to 24Z. Activity is forecast to diminish after 02Z across the area. Winds become light and variable to calm overnight, picking back up out of the SW after 15Z across the interior terminals and DAB. From TIX southward, the east coast sea breeze slowly develops, with winds becoming more onshore from 15Z and beyond. VCTS possible along the sea breeze as it develops, with increasing coverage forecast across the interior once again in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 73 89 / 30 70 50 70 MCO 74 93 74 90 / 50 70 50 70 MLB 75 90 74 88 / 40 60 50 70 VRB 72 91 71 89 / 30 60 40 70 LEE 74 92 75 89 / 30 70 40 70 SFB 74 93 74 91 / 40 70 50 70 ORL 75 93 75 90 / 50 70 50 70 FPR 71 90 71 88 / 30 60 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Tollefsen AVIATION...Tollefsen
In the hours before
Special weather statement, Jun 27, 4:31 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Fri Jun 27 2025
FLZ045-053-547-272100-
Osceola FL-Orange FL-Inland Southern Brevard FL-
431 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 500 PM
EDT...
At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saint Cloud to 6 miles northeast of
Kenansville. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wedgefield, Holopaw, Narcoossee, Kenansville, and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2854 8110 2815 8071 2784 8098 2807 8135
2808 8135 2808 8137
TIME...MOT...LOC 2031Z 211DEG 35KT 2823 8126 2796 8093
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jun 27, 4:40 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Fri Jun 27 2025
FLZ046-272115-
Seminole FL-
440 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SEMINOLE COUNTY THROUGH
515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Oviedo, Winter Springs, Casselberry, and Lake Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2883 8127 2882 8122 2880 8120 2879 8118
2878 8118 2879 8116 2879 8114 2880 8114
2880 8113 2878 8105 2876 8106 2861 8117
2861 8132 2864 8133 2864 8136
TIME...MOT...LOC 2040Z 200DEG 17KT 2867 8125
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 4:42 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Fri Jun 27 2025
FLZ045-053-272115-
Osceola FL-Orange FL-
442 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buena Ventura Lakes, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Saint Cloud, and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2822 8127 2831 8153 2859 8153 2853 8109
TIME...MOT...LOC 2042Z 200DEG 17KT 2833 8134
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 4:54 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
454 PM EDT Fri Jun 27 2025
FLZ045-144-272130-
Orange FL-Southern Lake County FL-
454 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 530 PM EDT...
At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Louisa, or 7 miles south of Ferndale, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Groveland, and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2867 8195 2864 8151 2838 8153 2836 8196
TIME...MOT...LOC 2053Z 200DEG 16KT 2851 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 4:59 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Fri Jun 27 2025
FLZ045-046-272145-
Orange FL-Seminole FL-
459 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
SOUTHERN ORANGE COUNTIES THROUGH 545 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2868 8153 2858 8101 2835 8113 2835 8133
2842 8154
TIME...MOT...LOC 2058Z 200DEG 16KT 2843 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 5:05 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
505 PM EDT Fri Jun 27 2025
FLZ044-144-272130-
Northern Lake County FL-Southern Lake County FL-
505 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE COUNTY THROUGH
530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lady Lake, moving east at 25 mph. Additional strong storms are
developing across central Lake County.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8165 2864 8166 2867 8195
TIME...MOT...LOC 2105Z 253DEG 20KT 2890 8187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:30 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 26, 9:40 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 20 min |
| Jun 26, 9:56 PM EDT | Special Weather Statement | MLB | Okeechobee | 34 min |
| Jun 26, 11:15 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 27, 12:51 PM EDT | Special Marine Warning | MLB | 24 min | |
| Jun 27, 1:02 PM EDT | Special Marine Warning | MLB | 43 min | |
| Jun 27, 1:14 PM EDT | Special Marine Warning | MLB | 46 min | |
| Jun 27, 1:24 PM EDT | Special Marine Warning | MLB | 51 min | |
| Jun 27, 1:33 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jun 27, 2:04 PM EDT | Special Weather Statement | MLB | Saint Lucie | 26 min |
| Jun 27, 3:37 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 83 min |
| Jun 27, 3:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jun 27, 4:05 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 40 min |
| Jun 27, 4:15 PM EDT | Special Weather Statement | MLB | Okeechobee | 45 min |
| Jun 27, 4:31 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jun 27, 4:40 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Jun 27, 4:42 PM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jun 27, 4:49 PM EDT | Areal Flood Advisory | MLB | Orange | 86 min |
| Jun 27, 4:54 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| Jun 27, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Jun 27, 5:13 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 13 min |
| Jun 27, 5:43 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Jun 27, 6:11 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| Jun 27, 7:24 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.